MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number B73282-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation is anticipated but has not yet begun.The hemoconcentrator sample was returned and visually inspected from provided photographs.There was no damage or deformation observed during the visual inspection of on the body of the hemoconcentrator.Next the device history record was reviewed and no issues were found related to this complaint.The 100% assessment for proper flow direction performed during the assembly of the convenience kit had been completed and no issues were identified.The supplier of the hemoconcentrator performs leak testing on 100% of the product during their manufacturing process.The supplier identified that the 100% fiber leak test is not always capable of detecting latent defects during longer periods of clinical use.The certificate of conformance (coc) was reviewed for this component and the component was deemed conforming by the supplier.The decontaminated sample has been forwarded to the supplier for further analysis.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.(b)(4).
 
Event or Problem Description
The customer reported that during a cardiopulmonary bypass (cpb) procedure, the blood was leaking from the hemoconcentrator hph400 into the waste canister.It resulted in approximately 100 cc of blood loss.The hemoconcentrator was changed out.The surgical procedure was completed successfully.There was no delay nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted august 29, 2018.Upon further investigation of this reported event, the following information is new and/or changed: (identification of evaluation codes).Method: 10 - testing of actual/suspected device.Results: 115 - maintenance problem identified.Conclusion 51 - cause traced to maintenance.The sample was forwarded to the supplier for further analysis.The sample was received by the supplier and the damaged fiber was confirmed during their evaluation.The supplier determined that all inventory of the affected lot had been sold and shipped, back on january 26, 2018.The root cause of this issue has been determined to be related to a gelled formation of undissolved pvp used in the manufacturing process of the fiber.The mixing tank is cleaned on an as-needed basis and there likely was a buildup due to the frequency of cleaning of the mixing tank.The supplier has introduced a routinely scheduled preventive maintenance for the cleaning of the mixing tank.Additionally, there was re-validation performed on the fiber leak test apparatus used during production of blood fiber products.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key7826909
Report Number1212122-2018-00014
Device Sequence Number13905417
Product Code OEZ
UDI-Device Identifier50699753478843
UDI-Public(01)50699753478843
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberB73282-01
Device Lot NumberWF07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1